Jump to content
CrazyBoards.org

Recommended Posts

I'm close to positive that a thread about this must already exist somewhere (I didn't know whether to post this under mood stabilizers or under antipsychotics), but I would really appreciate it if anyone has any insight or experience with the dreaded weight gain side effect of Seroquel. I was prescribed it a month ago as a mood stabilizer but I've been on the fence about starting another mood stabilizer since Lithium completely erased ME when I was on it, but my symptoms have been really bad lately so I just took my first Seroquel dose. The side effects are terrifying and they're part of the reason I waited so long to start taking it. I'm most afraid of the weight gain. I'm already overweight. I'm really pissed at my doctor for prescribing this one but I feel like I need to give it a chance...I just can't afford any more weight gain. I already struggle with binge eating...

 

Anyone care to share their experiences?

 

Please and thanks.

Edited by DontLookAway
Link to comment
Share on other sites

I did gain a lot of weight and had raised cholesterol and blood sugar levels, so my pdoc decided it was adversely affecting my physical health and it would be better not taking it. Yes I did lose weight, my cholesterol and blood sugar levels decreased. BUT I became very manic. Pdoc  decided to go back on Seroquel and keep a close eye on side effects.

Again it worked well for me and because I was very much aware of potential side effects I was pro-active in eating well and exercising and have actually managed to lose weight, albeit very slowly

 

Upon starting Seroquel I had rapid heart beat, dizziness, nausea,  orthostatic hypotension, also known as postural hypotension which is a form of hypotension in which a person's blood pressure suddenly falls when standing up. At the beginning and whenever I had a dose increase I would feel like this and it really did feel horrendous. Thankfully once I was established on a dose I was fine.

 

The best AAP I've been on is Seroquel XR. I'm still on it. It's really helped my depression, quashed mania, reduces anxiety levels and allows me to lead a fairly "normal" life....

Link to comment
Share on other sites

Thank you for your responses, everyone! I really appreciate it. I hate these damn crazy meds - I can't afford to be playing around with my weight like that. I'm going to ask my pdoc for (sigh) another switch next time I see him.

 

 

I did gain a lot of weight and had raised cholesterol and blood sugar levels, so my pdoc decided it was adversely affecting my physical health and it would be better not taking it. Yes I did lose weight, my cholesterol and blood sugar levels decreased. BUT I became very manic. Pdoc  decided to go back on Seroquel and keep a close eye on side effects.

Again it worked well for me and because I was very much aware of potential side effects I was pro-active in eating well and exercising and have actually managed to lose weight, albeit very slowly

 

Upon starting Seroquel I had rapid heart beat, dizziness, nausea,  orthostatic hypotension, also known as postural hypotension which is a form of hypotension in which a person's blood pressure suddenly falls when standing up. At the beginning and whenever I had a dose increase I would feel like this and it really did feel horrendous. Thankfully once I was established on a dose I was fine.

 

The best AAP I've been on is Seroquel XR. I'm still on it. It's really helped my depression, quashed mania, reduces anxiety levels and allows me to lead a fairly "normal" life....

 

Wow, sounds like it works great for you! I can only hope the same for me, although I don't know if I'm gonna attempt it again. Took it the other night and felt miserable the next day. I hate being a zombie!

 

 

My pdoc has led me to believe it's dosage dependent.  I have been on Seroquel now for about 6 months and have lost weight in that time.  I also take Topamax, but Topamax is weight neutral for me.  My dosage of both is small.

This is a bit unrelated to the topic, but how does Topamax work as a mood stabilizer for you? 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...